View Single Post
Old 03-17-2006, 09:09 AM   #1
AngelOfLight82
Senior Member
(female)
 
Join Date: Jun 2005
Posts: 126
AngelOfLight82 HB User
Exclamation Cymbalta and muscle twitching…this may surprise you!!!

Has anyone experienced muscle twitching while taking Cymbalta???

Some muscle twitching is normal, like in the eyelids, etc. Although, if you experience excess muscle twitching chances are its not normal and you should get it checked out. I have been on Cymbalta since November 2005. I started off taking the 30 mg dose. Then it was increased to 60 mg. I recently got it reduced back to 30 mg due to the muscle twitching and muscle jerking I have been experiencing. I think I always had some muscle twitching in the past, but now it has been out of control. I get probably 100 or more twitches a day. From the bottom of my foot to my butt, even my bottom lip, face, tongue, and everywhere else on my body I experience muscle twitching. The muscle twitching is not painful, but very annoying. At first I thought it could be a neurological issue. Then I started thinking it's probably an electrolyte imbalance, until I was advised by a doctor at a local clinic that it's more than likely the Cymbalta that is causing the muscle twitching. Cymbalta does cause muscle twitching. It's not a common side effect and usually affects the elderly. I was advised by my doctor to get some blood work done to see what is going on. I got a Chem. 24 yesterday and should get the test results back by Tuesday the very latest. I’ll post my results and let you know if my sodium level is low. If it is, more than likely it is caused by Cymbalta.


I did a search on Google about Cymbalta and muscle twitching. This is what I came up with:

"Antidepressants may cause the amount of sodium in the blood to drop - a condition called hyponatraemia. This can cause symptoms such as drowsiness, confusion, muscle twitching or convulsions. Elderly people may be particularly susceptible to this effect. You should consult your doctor if you develop any of these symptoms while taking this medicine so that your blood sodium level can be checked if necessary".

If anyone else is taking Cymbalta or any other antidepressant and is experiencing any of these symptoms, please see your doctor to get it checked out ASAP. I would also like to here from you as well. Please post your experiences and let me know how you are doing. Thank you!!!

 
Sponsors Lightbulb